MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060085S
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Theatre staff went to open a 1000 x 3mm guide wire when they noticed a brown dust contaminant with the outer packaging end cap.It looked like it could have been attributed to water damage and so a different wire was opened.
 
Additional Manufacturer Narrative
The reported event that guide wire, ball-tipped, sterile t2 femur 3x1000 mm was alleged of packaging: residue outside sterile blister or pouch could not be confirmed, since the device was not received for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Furthermore, not enough information is available to confirm the reported case (like a photo).According to stock movement the device was already distributed in 2015 and no deviation was reported during incoming inspection at distribution site.It could not be excluded that the pollution occurred during storage at distribution site or at the user site itself, which is beyond the manufacturers control.In case the item and/or substantive information will become available in future the file will be reviewed and reopened.Device was not returned.
 
Event or Problem Description

Brand Name
GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7546056
Report Number0009610622-2018-00215
Device Sequence Number2018458
Product Code LXH
UDI-Device Identifier04546540195937
UDI-Public04546540195937
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2020
Device Catalogue Number18060085S
Device Lot NumberK03C560
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;